Texas, 2007

Flash Flooding in Texas, July 25, 2007

July 25, 2007 · NWS EWX · 15 events in 14 counties and zones

Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the afternoon and evening of July 25.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the afternoon and evening of July 25.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 25, 5:29 AM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 25, 5:29 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 AM CDT WED JUL 25 2007

.AVIATION...
A WEAK UPPER LOW SOUTHWEST OF KSAT AND A MOIST TROPICAL AIRMASS WILL
KEEP SCT-NMRS SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS.
MVFR CONDITIONS WILL PREVAIL WITH AREAS OF IFR CIGS AND VSBYS
BEFORE 14Z. VFR CONDITIONS POSSIBLE BETWEEN SHRA/TSRA...HOWEVER
LOCAL IFR-LIFR CONDITIONS AND WIND GUSTS TO 30 KNOTS POSSIBLE WITH
THE CONVECTIVE STORMS.

&&

.PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 25 2007/

DISCUSSION...
THE 500MB LOW WILL CONTINUE TO WREAK HAVOC ON SOUTH CENTRAL TEXAS.
THE 00Z ANALYSIS SHOWS THE LOW CENTERED OVER THE SOUTHERN PART OF
OUR CWA. FORECAST MODELS TAKE THE LOW SOUTHWESTWARD SLOWLY INTO
MEXICO. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO FORM AND
ABUNDANT MOISTURE IN THE BOUNDARY LAYER FROM SOUTHEASTERLY FLOW
WILL MEAN LOCALLY HEAVY RAIN IS POSSIBLE. THUS...WILL CONTINUE
FLASH FLOOD WATCH FOR TODAY. BEST CHANCE FOR RAIN AND FLOODING
TODAY LOOKS TO BE IN THE WESTERN COUNTIES SINCE THEY WERE SOMEWHAT
SPARED CONVECTION TUESDAY NIGHT AND SHOULD BE MOST UNSTABLE.

THURSDAY THE RAIN THREAT SPREADS BACK TO THE EAST AND CONTINUES
INTO SATURDAY. BY SUNDAY MODELS SHOW LOW MOVING FAR ENOUGH
SOUTHWEST TO GIVE US A BREAK. FOR THE BEGINNING OF NEXT WEEK WE
WILL HAVE ONLY SLIGHT CHANCE POPS. TEMPERATURES WILL TRY TO CLIMB
TO NEAR NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              91  72  90  72  90 /  20  30  60  50  60
AUSTIN BERGSTROM INTL AIRPORT  90  71  90  72  89 /  20  30  60  50  60
DEL RIO INTL AIRPORT           90  72  89  72  90 /  70  50  40  60  60
SAN ANTONIO INTL AIRPORT       88  71  89  71  88 /  50  50  60  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

05/01
Hazardous weather outlook, Jul 25, 4:17 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 AM CDT WED JUL 25 2007

TXZ171>173-183>194-202>209-217>225-228-261030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
517 AM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IS IN EFFECT THROUGH THIS AFTERNOON.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
THE AREA TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY
HEAVY...RESULTING IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS
ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY
OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT WILL LEAD TO FLASH FLOODING DUE TO SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Austin/San Antonio radar (KEWX), 81 km away, was scanning. The volume nearest the first event began at 14:01 UTC.

Open the radar archive at this moment

Event by event

15 flash flood. Local standard time, as filed.

Flash Flood, Bexar

When
July 25, 8:00 AM CST to 3:30 PM CST
Where
Bexar County, Somerset to Elmendorf
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.220, -98.650

Thunderstorms over Bexar, Atascosa, Wilson, and Guadalupe Counties produced general 2 to 3 inch rain totals with up to 5 inches near Elmendorf. Most rural roads in south Bexar County were closed due to high water, including Somerset Road, SH16, and Pleasanton Road.

Flash Flood, Atascosa

When
July 25, 9:00 AM CST to 3:00 PM CST
Where
Atascosa County, Leming to Fashing
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.070, -98.480

Thunderstorms over Bexar, Atascosa, Wilson, and Guadalupe Counties produced general 2 to 3 inch rain totals with up to 5 inches near Pleasanton and just northwest of Fashing. FM537, FM1333, and FM1470 were closed due to high water.

Flash Flood, Wilson

When
July 25, 10:00 AM CST to 5:00 PM CST
Where
Wilson County, Floresville to 10 mi NW of Floresville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.130, -98.170

Thunderstorms over Bexar, Atascosa, Wilson, and Guadalupe Counties produced general 2 to 3 inch rain totals with up to 4 inches near Floresville. SH97, FM536, and FM1304 were closed due to flash flooding.

Flash Flood, Guadalupe

When
July 25, 12:00 PM CST to 2:30 PM CST
Where
Guadalupe County, Cibolo to Marion
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.550, -98.230

Thunderstorms over Bexar, Atascosa, Wilson, and Guadalupe Counties produced general 2 to 3 inch rains. FM78 and FM3009 were closed in Guadalupe County due to high water.

Flash Flood, Bastrop

When
July 25, 1:00 PM CST to 5:00 PM CST
Where
Bastrop County, Red Rock to Paige
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.970, -97.450

General 1 to 2 inch rainfall was produced across Bastrop County, with up to 4 inches near Red Rock and 7 inches just south of Paige. Many of the southern Bastrop Country roads were closed due to flash flooding.

Flash Flood, Frio

When
July 25, 1:00 PM CST to 3:00 PM CST
Where
Frio County, Pearsall to Derby
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.880, -99.080

Thunderstorms in Frio County produced general 2 to 3 inch rains over already saturated soils. This re-developed flash flooding very quickly between Pearsall and Derby. FM1581 and FM1582 were closed due to the flooding.

Flash Flood, Hays

When
July 25, 1:00 PM CST to 2:30 PM CST
Where
Hays County, Kyle to Buda
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.980, -97.870

From 2 to 3 inches of rain fell in the early afternoon of July 25 causing flash flooding that closed FM150 and FM2001.

Flash Flood, Gonzales

When
July 25, 1:30 PM CST to 5:00 PM CST
Where
Gonzales County, Belmont to Gonzales
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.520, -97.700

A cluster of thunderstorms over Fayette, Gonzales, Karnes, DeWitt, and Lavaca Counties produced general 1 to 2 inch rainfall with up to 4 inches near Belmont. US80 and FM2091 were closed due to flash flooding.

Flash Flood, Karnes

When
July 25, 1:30 PM CST to 5:00 PM CST
Where
Karnes County, Falls City to 10 mi S of Coy City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.980, -98.020

A cluster of thunderstorms over Fayette, Gonzales, Karnes, DeWitt, and Lavaca Counties produced general 1 to 2 inch rainfall with up to 5 inches near Coy City. FM99 and FM791 were closed due to flash flooding.

Flash Flood, Gonzales

When
July 25, 3:00 PM CST to 7:30 PM CST
Where
Gonzales County, Gonzales to 10 mi E of Gonzales
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.500, -97.470

A cluster of thunderstorms over Fayette, Gonzales, Karnes, DeWitt, and Lavaca Counties produced general 1 to 2 inch rainfall with up to 4 inches east of Gonzales. FM2091 and FM532 were closed due to flash flooding.

Flash Flood, Fayette

When
July 25, 3:30 PM CST to 8:30 PM CST
Where
Fayette County, Cistern to Schulenburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.820, -97.220

A cluster of thunderstorms over Fayette, Gonzales, Karnes, DeWitt, and Lavaca Counties produced general 1 to 2 inch rainfall with up to 5 inches near Muldoon. FM154, FM609, and FM2237 were closed due to flash flooding.

Flash Flood, Lee

When
July 25, 4:30 PM CST to 6:30 PM CST
Where
Lee County, Serbin to Giddings
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.150, -97.020

Thunderstorms dropped general rain totals of 2 to 3 inches with up to 5 inches near Serbin and 6 inches in the western part of Giddings. US290 was closed and parts of CR205 had up to 3 feet of water over the road in places.

Flash Flood, De Witt

When
July 25, 5:00 PM CST to 6:30 PM CST
Where
De Witt County, Thomaston
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.000, -97.150

A cluster of thunderstorms over Fayette, Gonzales, Karnes, DeWitt, and Lavaca Counties produced general 1 to 2 inch rainfall with much of the rain falling in only 2 hours. In Lee County, US87 and FM236 were closed due to flash flooding.

Flash Flood, Williamson

When
July 25, 5:30 PM CST to 7:00 PM CST
Where
Williamson County, Granger
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.720, -97.430

Thunderstorms produced from 3 to 4 inches of rain in the Granger area causing flash flooding that closed FM971 and SH95.

Flash Flood, Lavaca

When
July 25, 6:30 PM CST to 8:30 PM CST
Where
Lavaca County, 10 mi E of Halletsville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.450, -96.784

A cluster of thunderstorms over Fayette, Gonzales, Karnes, DeWitt, and Lavaca Counties produced general 1 to 2 inch rainfall with up to 5 inches east of Moulton. FM532 was closed due to flash flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49589, 49590, 49591, 49592, 49593, 49595, 49596, 49598, 49599, 49600, 49601, 49602, 49603, 49604, 49606.